I was sitting up talking to my nurse when she said she had to flush my port. I ask her what she was giving me and she said what the doctor ordered. I immediately had extreme chest pain severe burning. My chest still hurting blood work show I now have a blood clot. She gave me Narcan. My last pain shot was dulata at 7am 8 hours earlier.
Where is the clot, in the port? Only tiny amts are given iv push. If its rapidly reversing narcotics it can drive your bp up. It has a very short half life so its gone pretty fast. If I were that nurses supervisor she'd have way more side effects then you did. She should have told you what she was giving you because you would have questioned it. Was the drug even ordered for you?
When you directly ask a nurse what she is giving, you have a right to know and she should have told you exactly what she was giving! She should not have just said, "what the Dr ordered" You have a right to know ANY drug they give you and have a right to take it or refuse it! I dont think the Narcan is what caused problems with your port though. I am not sure why they would give you Dilaudid then give you Narcan 8 hours later unless you were really gorked (sedated and not breathing well-overmedicated) from the drug, but that doesnt sound like the case. 8 hours later, the Dilaudid was pretty much used up anyway. Narcan should be diluted when they give it IV or in a port. I wonder if she didnt dilute it enough and that caused the burning OR your port moved or clotted off when she gave it so the medication went into your chest rather than in the vein as it was supposed to.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 12 Aug 2011 • 2 answers
Posted 29 Jul 2015 • 5 answers
Im on wk 3 of champix and I feel terrible with side effects. nausea,headache,bloating,chest pain, n?
Posted 20 Mar 2016 • 2 answers
Posted 28 Mar 2016 • 1 answer
Posted 21 Oct 2017 • 0 answers